MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-4-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the one coil would not detach, and another coil was stuck in the sheath.It was reported that after the microcatheter was in place a apb-2-4-3d-es coil was used for filling, but the coil couldn¿t be deploy ed.For ¿spare deployment¿ it still couldn¿t be deployed.The coil was withdrawn, and another coil was used to complete the filling.Finally, the surgeon chose apb-1.5-4-3d-es for ending coiling.This coil could not be pushed out of the protective sheath.After many attempts, it still could not be pushed out.After changing to another apb-1.5-2-3d-es, the surgery was successfully completed.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).During preparation, the introducer sheath was held vertically wen the implant coil was pulled back inside during hydration.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the ophthalmic artery segment.The max diameter was 4 mm.The neck diameter was 2 mm.The patient¿s blood flow and vessel tortuosity were normal.
 
Additional Manufacturer Narrative
Product analysis #703931113:equipment used: vis (m-77148), 203cm ruler (m-83360), camera (panasonic lumix dmc-zs5) the axium prime coil (model: apb-2-4-3d-es lot: b033358) was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an introducer sheath.The instant detacher used during the event was not returned for analysis.The axium prime coil was decontaminated as per manufacturer protocol.No damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.There was no evidence of mechanical detachment using an instant detacher at this location.The pusher was found broken at the break indicator, with the broken segments retained by the release wire.This is indicative that a manual detachment was attempted at this location.The coin was found present and still against the lumen stop with the shield coil present and intact.The implant coil was still attached to the pusher.No damages or irregularities were found with the implant coil.The implant coil was advanced out of the introducer sheath against light resistance.A detachment was then attempted by retracting the exposed release wire.Resistance was encountered with the release wire.The outer jacket was removed, and dried blood was observed under the outer jacket and within the lumen stop.The device was put into an ultrasonic cleaner to dissolv e the dried blood.The release wire was then retracted, and the coin came out of the lumen stop, releasing the implant coil.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the device was returned with the implant coil still attached.There was no evidence of detachment attempt using an instant detacher.The likely cause of the non-detachment is the dried blood back flowed up the outer jacket, coagulated and prevented the release wire and coin to exit out of the lumen stop.After the dried blood was dissolved, retracting the release wire successfully detached the implant coil.There was no non-conformance to specification identified that could potentially contribute towards the non-detachment.As the instant detacher involved in the event was not returned for analysis, any contribution of the instant detacher towards the non-detachment could not be determined.There is no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10553792
Report Number2029214-2020-00946
Device Sequence Number3528477
Product Code KRD
UDI-Device Identifier00847536031890
UDI-Public00847536031890
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot NumberB033358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1